Alert archive / Indiana / Special Weather Statements in 2016

Special Weather Statement, NWS Wilmington, OH

January 4, 20164 counties in Indiana

NWS Wilmington, OH issued this special weather statement at Jan 4, 2016, 1:21 AM EST for 4 counties in Indiana. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 4, 2016, 1:21 AM EST (06:21 UTC)
Expired
Jan 4, 2016, 3:15 AM EST
In force
114 min
Issued by
NWS Wilmington, OH

Counties Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN

The radar

The Indianapolis radar (KIND), 109 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

070 
WWUS81 KILN 040621
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 AM EST MON JAN 4 2016
 
INZ050-058-059-066-OHZ060-070-040815-
FRANKLIN IN-WAYNE IN-FAYETTE IN-UNION IN-PREBLE OH-BUTLER OH-
121 AM EST MON JAN 4 2016

...A SNOW SHOWER WILL AFFECT EASTERN FRANKLIN COUNTY IN SOUTHEASTERN
INDIANA...WAYNE...EASTERN FAYETTE AND UNION COUNTIES IN EAST CENTRAL
INDIANA...WESTERN PREBLE COUNTY IN WEST CENTRAL OHIO AND WESTERN
BUTLER COUNTIES IN SOUTHWESTERN OHIO UNTIL 315 AM EST...

AT 118 AM EST...RADAR INDICATED A BAND OF SNOW SHOWERS MOVING SOUTH
AT 10 MPH.

HAZARDS INCLUDE...
UP TO HALF AN INCH OF SNOW ACCUMULATION THROUGH 300 AM EST.

LOCATIONS IMPACTED INCLUDE...
RICHMOND...OXFORD...CONNERSVILLE...BROOKVILLE...CENTERVILLE...
CAMBRIDGE CITY...LIBERTY...HAGERSTOWN...NEW PARIS...FOUNTAIN CITY...
DUBLIN...WEST COLLEGE CORNER...FRANKLIN...SALEM...REILY...WATERLOO...
BLOOMING GROVE...ABINGTON...BROWNSVILLE AND MILLVILLE.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN INDIANA BETWEEN MILE MARKERS 134 AND 156.
 I-70 IN OHIO BETWEEN MILE MARKERS 0 AND 2.

EXERCISE CAUTION WHILE TRAVELING AS DRIVING CONDITIONS MAY CHANGE
QUICKLY.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3979 8522 3987 8522 3987 8520 4001 8520
      4001 8484 4000 8483 3994 8481 3992 8481
      3992 8480 3935 8465 3932 8509 3979 8524
TIME...MOT...LOC 0618Z 350DEG 10KT 3980 8501 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jan 4, 12:59 AM EST, 22 minutes earlier.

Area forecast discussion, Jan 4, 12:59 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1259 AM EST MON JAN 4 2016

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL DEEPEN OVER THE OHIO VALLEY TONIGHT.
LAKE EFFECT SNOW IS EXPECTED TO BRING SOME ACCUMULATION TO PARTS
OF THE REGION TONIGHT INTO EARLY MONDAY. A LARGE AREA OF HIGH
PRESSURE WILL THEN SETTLE OVER THE GREAT LAKES MONDAY
NIGHT...SETTLING IN THE EASTERN OHIO VALLEY TUESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
SNOW SHOWERS MOVING SOUTH SOUTHEAST OFF OF LAKE MICHIGAN WILL
TRACK INTO MAINLY WESTERN PART OF THE FORECAST AREA OVERNIGHT.
HIGH RESOLUTION GUIDANCE HAS HONED IN ON A CORRIDOR FROM
WAYNE/EASTERN DARKE COUNTIES THROUGH SOUTHWEST OHIO TO
PENDLETON/BRACKEN COUNTIES. HAVE REFINED POPS AND SNOW
ACCUMULATIONS ALONG THIS STRIP WITH MAXIMUM SNOWFALL UNDER AN
INCH. THERE ARE SOME INDICATIONS THAT THERE COULD BE SOME EASTWARD
EXPANSION OF THIS ACTIVITY ALTHOUGH IT WOULD SEEM TO BE LESS
ORGANIZED. SNOW SHOWERS WILL PRIMARILY OCCUR OVERNIGHT INTO THE
EARLY MORNING HOURS BEFORE TAPERING OFF AS LOW LEVEL FLOW VEERS
OVER THE GREAT LAKES. THIS SNOW MAY STILL CAUSE ISSUES DURING THE
MORNING COMMUTE ESPECIALLY ALONG THE I-75 CORRIDOR...JUST THAT IT
WILL BE STARTING AND ENDING A BIT SOONER THAN PREVIOUSLY EXPECTED.

IT IS LOOKING LIKE THERE MAY BE LITTLE OR NO SNOW... OR PERHAPS
JUST SOME FLURRIES...IN CENTRAL OHIO THROUGH THE NIGHT INTO MONDAY
MORNING. HOWEVER SOME SNOW MAY TRACK INTO THIS AREA OFF OF LAKE
ERIE IN THE AFTERNOON.

THERE COULD BE SOME BREAKS IN THE CLOUDS OVERNIGHT INTO CENTRAL
OHIO. AND THERE TEMPERATURES MAY BE ABLE TO COOL INTO THE LOWER
20S. BUT ELSEWHERE CLOUDS SHOULD KEEP TEMPERATURES FROM FALLING
TOO FAR AND THUS HAVE BUMPED UP LOWS A BIT. CLOUDS WILL PERSIST
PAST MIDDAY AND THEN START TO DIMINISH IN THE AFTERNOON. NOT
EXPECTING A LOT OF RECOVERY IN TEMPERATURE DURING THE DAY.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
SURFACE HIGH PRESSURE WILL QUICKLY SUPPLANT THE EXITING UPPER
SYSTEM AND WINDS WILL DIE OUT WITH A CLEARING SKY COVER...SETTING
UP LOW TEMPS IN THE LOWER TEENS. WITH FRESH SNOW COVER POSSIBLE...
SOME SINGLE DIGITS MAY OCCUR IN VALLEYS MONDAY NIGHT.

IN THE CONTINUED LOW LEVEL CAA PATTERN...EXPECT HIGHS ONLY IN THE
MID 20S TO LOWER 30S BOTH MONDAY AND TUESDAY.

A SECOND RADIATIONAL COOLING NIGHT LOOKS TO BE IN ORDER FOR
DAYBREAK WEDNESDAY WITH CLEAR SKIES AND LIGHT-ER WINDS. FLOW WILL
HAVE TURNED AROUND TO THE SOUTH SO SOME WARMER TEMPS ARE EXPECTED
IN THE WEST...POSSIBLY NOT REACHING THE TEENS AND HOLDING ON TO 20
DEGREES FOR INDIANA COUNTIES.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
PERIOD BEGINS WITH HIGH PRESSURE CENTERED OVER THE CENTRAL
APPALACHIANS. THE HIGH WILL PROVIDE DRY CONDITIONS WEDNESDAY AND
THURSDAY. HIGHS IN THE UPPER 30S TO MID 40S ON WEDNESDAY WILL WARM
INTO THE 40S ON THURSDAY.

AN UPPER LEVEL S/W WILL KICK OUT OF TEXAS THURSDAY...PUSHING PCPN
NORTH WITH IT. MODELS HAVE DIVERGED IN THEIR TIMING...WITH THE GFS
NOW MUCH SLOWER THAN THE ECMWF/CANADIAN SOLUTIONS.  WENT A LITTLE
SLOWER THAN THE ECMWF SOLUTION...BRINGING PCPN LATE THURSDAY NIGHT.
CRITICAL THICKNESSES AND TEMPERATURES WILL BE WARM ENUF FOR RAIN
THURSDAY NIGHT. WENT LIKELY POPS FRIDAY AS BAND OF RAIN LIFTS ACROSS
THE REGION.

FORECAST FOR THE WEEKEND GETS DIFFICULT AS THE MODELS CONTINUE TO BE
DIVERGENT IN THEIR SOLUTIONS.  THE ECMWF FORECAST GETS DOMINATED BY
A DEVELOPING SFC LOW WHICH LIFTS NE FROM THE LOWER MS VALLEY INTO
THE UPPER OHIO VALLEY. THE GFS IS MORE MUTED WITH THIS SYSTEM AND
ALLOWS MORE DOMINANCE FROM THE NRN STREAM. WENT WITH A BLEND THAT
FAR OUT.

TEMPERATURES SATURDAY SHOULD MAKE THE 40S FOR HIGHS...KEEPING ANY
PCPN LIQUID.  COOLER AIR WORKING IN SATURDAY NIGHT INTO SUNDAY
WILL ALLOW SOME SNOW TO MIX IN TO THE NW HALF.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
LIGHT SNOW IS CURRENTLY MOVING ACROSS THE WESTERN TAF SITES THIS
MORNING AS LAKE EFFECT SNOW FROM LAKE MICHIGAN HEADS SOUTHEAST.
INSIDE SOME OF THE HEAVIER BANDS VSBY RESTRICTIONS INTO LIFR WILL
BE POSSIBLE. LOW LEVEL WINDS WILL CONTINUE TO BECOME MORE
FAVORABLE FOR LAKE EFFECT SNOW DEVELOPMENT OVER THE NEXT COUPLE OF
HOURS AS SURFACE HIGH PRESSURE OFF TO THE WEST PUSHES EAST
ALLOWING WINDS TO BECOME PARALLEL TO LAKE MICHIGAN. BETWEEN 15 AND 18
Z LAKE EFFECT SNOW OFF OF LAKE MICHIGAN SHOULD START TO COME TO AN
END AS LOW LEVEL WINDS CONTINUE TO VEER AND LOOSE THE LONG FETCH
OF THE LAKE. THIS AFTERNOON LAKE EFFECT SNOW OFF OF LAKE ERIE
MIGHT CLIP CMH/LCK BUT FOR NOW HAVE LEFT MENTION OUT. IN GENERAL
HIGH RES MODELS KEEP MOST THE PRECIP JUST EAST OF COLUMBUS. LATE
MONDAY EVENING INTO EARLY TUESDAY MORNING MUCH DRIER LOW LEVEL AIR
MOVES INTO THE REGION WHICH SHOULD HELP TO CLEAR SKIES.

OUTLOOK...MVFR CIGS AND VSBYS POSSIBLE THURSDAY NIGHT AND FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...
SHORT TERM...FRANKS
LONG TERM...SITES
AVIATION...HAINES
Hazardous weather outlook, Jan 3, 4:17 PM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
417 PM EST SUN JAN 3 2016

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-042130-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
417 PM EST SUN JAN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SCATTERED SNOW SHOWERS WILL DEVELOP OVERNIGHT. SOME OF THESE WILL
OCCUR IN BANDS FROM LAKE MICHIGAN AND BECOME MODERATE AT TIMES
DURING THE PRE DAWN HOURS. REDUCED VISIBILITIES CAN BE EXPECTED
WITH LOCAL ACCUMULATIONS OF AROUND A HALF INCH POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH MONDAY MORNING. SOME
MODERATE TO LOCALLY HEAVY SNOW SHOWERS WILL BE POSSIBLE DURING THE
MORNING COMMUTE. REDUCED VISIBILITIES CAN BE EXPECTED WITH
ADDITIONAL LOCAL ACCUMULATIONS OF AROUND A HALF INCH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jan 3, 10:18 PM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1018 PM EST SUN JAN 3 2016

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040930-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-
BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-
MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...BATESVILLE...MILAN...VERSAILLES...OSGOOD...BRIGHT...
LAWRENCEBURG...HIDDEN VALLEY...GREENDALE...AURORA...DILLSBORO...
RISING SUN...PATRIOT...CARROLLTON...VEVAY...WARSAW...FLORENCE...
BURLINGTON...OAKBROOK...COVINGTON...ERLANGER...INDEPENDENCE...
NEWPORT...FORT THOMAS...ALEXANDRIA...HIGHLAND HEIGHTS...
BELLEVUE...OWENTON...WILLIAMSTOWN...CRITTENDEN...DRY RIDGE...
FALMOUTH...BUTLER...AUGUSTA...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...ADA...CELINA...COLDWATER...
WAPAKONETA...ST. MARYS...NEW BREMEN...MINSTER...GREENVILLE...
SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...TROY...PIQUA...
TIPP CITY...URBANA...SPRINGFIELD...LONDON...JEFFERSON...
PLAIN CITY...COLUMBUS...NEWARK...EATON...CAMDEN...DAYTON...
KETTERING...BEAVERCREEK...FAIRBORN...XENIA...JEFFERSONVILLE...
BLOOMINGBURG...CIRCLEVILLE...LANCASTER...PICKERINGTON...
HAMILTON...MIDDLETOWN...FAIRFIELD...OXFORD...MASON...LEBANON...
LANDEN...SPRINGBORO...FRANKLIN...WILMINGTON...BLANCHESTER...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...SUMMERSIDE...
MOUNT CARMEL...MOUNT REPOSE...WITHAMSVILLE...MULBERRY...
DAY HEIGHTS...GEORGETOWN...MOUNT ORAB...RIPLEY...ABERDEEN...
HILLSBORO...GREENFIELD...WEST UNION...MANCHESTER...PEEBLES...
SEAMAN...WINCHESTER...PIKETON...PORTSMOUTH...WHEELERSBURG
1018 PM EST SUN JAN 3 2016

...SNOW SHOWERS OVERNIGHT INTO MONDAY MORNING...

SNOW SHOWERS MOVING OFF OF LAKE MICHIGAN WILL SPREAD ACROSS THE
REGION OVERNIGHT. THE MOST FAVORED AREA FOR SNOW WILL BE FROM
EAST CENTRAL INDIANA INTO SOUTHWEST OHIO AND NORTHERN KENTUCKY.
SOME LOCATIONS IN THESE AREAS COULD GET AROUND ONE HALF INCH OF
ACCUMULATION. ELSEWHERE SNOW ACCUMULATIONS WILL BE LESS WITH
PARTS OF THE REGION GETTING LITTLE OR NO SNOW. SNOW SHOWERS WILL
DIMINISH AFTER DAYBREAK.
Special weather statement, Jan 4, 1:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 AM EST MON JAN 4 2016

INZ050-058-059-066-OHZ060-070-040815-
FRANKLIN IN-WAYNE IN-FAYETTE IN-UNION IN-PREBLE OH-BUTLER OH-
121 AM EST MON JAN 4 2016

...A SNOW SHOWER WILL AFFECT EASTERN FRANKLIN COUNTY IN SOUTHEASTERN
INDIANA...WAYNE...EASTERN FAYETTE AND UNION COUNTIES IN EAST CENTRAL
INDIANA...WESTERN PREBLE COUNTY IN WEST CENTRAL OHIO AND WESTERN
BUTLER COUNTIES IN SOUTHWESTERN OHIO UNTIL 315 AM EST...

AT 118 AM EST...RADAR INDICATED A BAND OF SNOW SHOWERS MOVING SOUTH
AT 10 MPH.

HAZARDS INCLUDE...
UP TO HALF AN INCH OF SNOW ACCUMULATION THROUGH 300 AM EST.

LOCATIONS IMPACTED INCLUDE...
RICHMOND...OXFORD...CONNERSVILLE...BROOKVILLE...CENTERVILLE...
CAMBRIDGE CITY...LIBERTY...HAGERSTOWN...NEW PARIS...FOUNTAIN CITY...
DUBLIN...WEST COLLEGE CORNER...FRANKLIN...SALEM...REILY...WATERLOO...
BLOOMING GROVE...ABINGTON...BROWNSVILLE AND MILLVILLE.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-70 IN INDIANA BETWEEN MILE MARKERS 134 AND 156.
 I-70 IN OHIO BETWEEN MILE MARKERS 0 AND 2.

EXERCISE CAUTION WHILE TRAVELING AS DRIVING CONDITIONS MAY CHANGE
QUICKLY.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3979 8522 3987 8522 3987 8520 4001 8520
      4001 8484 4000 8483 3994 8481 3992 8481
      3992 8480 3935 8465 3932 8509 3979 8524
TIME...MOT...LOC 0618Z 350DEG 10KT 3980 8501

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 1:33 AM ESTSpecial Weather StatementILNButler, Clark, Greene, Miami, Montgomery, Preble and 1 more117 min
Jan 4, 1:38 AM ESTSpecial Weather StatementILNClermont, Clinton, Hamilton112 min
Jan 4, 2:50 AM ESTSpecial Weather StatementILNChampaign, Clark, Clinton, Fayette, Greene, Highland and 2 more115 min
Jan 4, 3:47 AM ESTSpecial Weather StatementILNAdams, Brown, Pike, Scioto118 min
Jan 4, 4:40 AM ESTSpecial Weather StatementILNChampaign, Clark, Clinton, Fayette, Greene, Highland and 2 more65 min
Jan 4, 5:32 AM ESTSpecial Weather StatementILNAdams, Brown, Highland, Pike, Scioto118 min
Jan 4, 8:48 AM ESTSpecial Weather StatementILNAdams, Brown, Highland57 min
Jan 4, 9:42 AM ESTSpecial Weather StatementILNAdams63 min

Nearby

Special Weather Statements in Indiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.